Discussion in 'Fibromyalgia Main Forum' started by deliarose, Aug 14, 2006.
hi you two. just wondered how you are getting along on Xyrem?
Do u think u will stick with it?
I was really sick yesterday and was glued to the sofa. I did read a bit about some troubles you are going through.
It is not an easy drug to take. And there are so many side effect as I am sure you have read on on talkaboutsleep web site.
My GP is unable to rx it to me, so I am talking it over with Dr. J in Cleveland. I talked to her nurse today and she said that Dr. J used to rx it a lot but half of her patients kinda freaked out on it.
I have an appointment with her on the 28, I'll let you know her thoughts on it.
What side effects are you having and how long have you been taking it( sorry I not good with my memory)?
It's been a pretty rocky road...missed the 2nd dose one night cos I woke up and just plain forgot to take it!
Mostly the problem is rebound anxiety and paranoia, and it kind of wipes me out mentally. I feel like a bit of a zombie until it wears off...can't make decisions, focus, read a paper.
But physically, I haven't felt this good in years -- presumably because I am finally getting refreshing sleep.
I'm worried about it cos PWCs are very sensitive to drugs that act on the CNS...and that makes me wonder if its appropriate for us.
Also, I wonder about the effects of mega-doses of HGH, (human growth hormone) which is what I assume we are getting. Is it safe?
I think a lot of my fears are related to Xyrem-induced paranoia.
Clearly, I need to talk to my doc.
It's a dilemma. That's for sure. I did notice that dropping down the dose a bit helped with the side-effects.
Anyway, perhaps you could pump Dr. J for some more info on her patients' experiences with it?
As far as I can see, it's only been tested in FM patients, and they may not have the same CNS sensitivity as CFS patients.
If Dr J's patients aren't on Xyrem for sleep, what is she prescribing?
The way I understand it, most sleep meds do not work on CFS patients. I've used trazodone for years, but a sleep study shows I don't get any stage 4 on that.
I'd be curious to know if the FFC patients who are improving still need sleep meds?
I'll post a question about that.
The nurse said she used to rx at FFC for a great deal of people. Then some people were showing the same signs as you are. Now that Dr. J is at her new place (about a month now), she has yet to prescribe it. The nurse did not know if would continue with it or not.
I am not sure if it was CF or FM who had most of the issues.
I am glad to see that you are getting great sleep and that you feel physical better. When does it ware off in the morning?
I think Julie had some issues with agitation and she solved it by adding .25 of Klonipin (spelling) at night and only having one dose at night.
How did it go the next morning when you forgot your second dose?
There has to be some kind of solution. If your body is now making it's HGH, what are the side effects for people who take the synthetic HGH and how do they get around it?
Could it also be a drug interaction? Did you suddenly go off something?
Please keep us all posted, sometimes when I am solving a problem, I am so in the thick of it, I miss the obvious.
I knew there was a second question/post but could not remember the question.
During our first apt, she recomended Melatonin (3mg). On the second visit, sleep was breifly discussed but not persued. At the time, I was working with my GP (also my cousin) on getting registered with Xyrem.
If I were to rank my three area's of attack in order of importance it would be sleep, virus/bacteria and hormon's.
I hope Dr. J can give me a bit of insite on the sleep issue.
I have been taking it consistently since friday and have felt sicker by the day.
I have UTI symptoms (have not had in 6mt), cold sores and a sinus infection that is rock'n' my head.
Last night I did not take it and all the symptoms but one of the cold sores has gone away.
I am going to post a new topic to find out if other people have found Melatonin making sleep worse.
i gave up on teh xyrem. A truly horrible experience. I feel v. stupid for not researching it more and asking more questions before I embarked on it.
A painful lesson. Just my two cents of course.
Don't ever feel stupid because you tried to find a better treatment. From the posts you have made and read, you were more informed then most.
Maybe you can try it again when more is known about the drug and a more standard protocal is developed.
I think it was sleepyinlalaland, who takes it as much as she can, like once every three days.
On the one hand, it did feel amazing to be in the land of the living... and I dread going back to the sleep-deprived zombie i was, but the side effects were awful.
just wanted to let u know that I have had a horrible withdrawal from Xyrem.
Anxiety, panic attacks etc..
I assume it will wear off.. but just fyi, for what it's worth.
Place : I'd be interested to know if Dr J's patients had the same comedown.
I`ve been taking xyrem off and on for the past 9 months. The only reason I went off was I was only sleeping about 4-5 hrs a night. I had no problem coming off of it. Took ambien for a month or so (had taken it for years) after the xyrem and noticed an increase in pain/fatigue. So I went back on the xyrem and played with the doses and I think I have found what works for me-8cc and 7cc. I`m sleeping much better this time around-about 6-7 hrs. I was a pt of Dr Juguilon at FFC Cleveland-now go to Detroit FFC.
I feel so much better on it. Taking nothing for pain now!!!! My daytime fatigue is much improved also.!
Separate names with a comma.